Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 15, 2025, 1:51 AM CDT for 22 counties in Texas. It took effect at Mar 15, 2025, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2025, 1:51 AM CDT (06:51 UTC)
- In effect from
- Mar 15, 2025, 10:00 AM CDT
- Expired
- Mar 15, 2025, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Guadalupe County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Uvalde County, TX, Val Verde County, TX, Wilson County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 110 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5421 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
647 WWUS74 KEWX 150651 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 151 AM CDT Sat Mar 15 2025 TXZ171-183>190-202>207-217>222-228-160000- /O.NEW.KEWX.WI.Y.0006.250315T1500Z-250316T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall- Blanco-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of Boerne, Kerrville, Eagle Pass, Pleasanton, Seguin, Leakey, Pearsall, Carrizo Springs, Fredericksburg, Llano, Crystal City, Blanco, San Antonio, Del Rio, Hondo, Floresville, Rocksprings, Brackettville, Uvalde, Karnes City, New Braunfels, and Bandera 151 AM CDT Sat Mar 15 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...The western 2/3 of South-central Texas. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MO
1 follow-up statement
328 WWUS74 KEWX 151938 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 238 PM CDT Sat Mar 15 2025 TXZ171-183>190-202>207-217>222-228-160000- /O.CON.KEWX.WI.Y.0006.000000T0000Z-250316T0000Z/ Llano-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie-Kendall- Blanco-Kinney-Uvalde-Medina-Bexar-Comal-Guadalupe-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Dimmit- Including the cities of Fredericksburg, Eagle Pass, Crystal City, Karnes City, Brackettville, Del Rio, Pearsall, Leakey, Blanco, Hondo, Uvalde, Carrizo Springs, Floresville, Rocksprings, New Braunfels, Seguin, Pleasanton, Boerne, San Antonio, Kerrville, Bandera, and Llano 238 PM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...A portion of south central Texas. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 15, 1:06 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 15, 1:06 AM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 106 AM CDT Sat Mar 15 2025 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 235 PM CDT Fri Mar 14 2025 - Red Flag Warning in affect for the entire area through 9pm Saturday. - Critical fire weather, breezy, and dry conditions across the area Saturday. Looking at current visible satellite this afternoon one can clearly see lee cyclogenesis occurring over the TX panhandle. This low has been responsible for numerous strong gust with both Amarillo and Lubbock ASOS sites recording wind gusts of 83 and 81mph respectively. These same winds occurring up there are forecast to make there way down to our area as a dryline/pacific front attached to said cyclone is draped across the area. This dryline/front combo is responsible for giving us a bump in winds this afternoon until around sunset when winds should relax and decouple slightly with the loss of daytime heating. The early lowering of winds will again allow for some pooled moisture to be triggered into isolated showers and storms over what's left of the stalling dry-line/Pacific front. Nevertheless, the Wednesday convection was more robust than what most of model data was able to grapple with, so decided to keep pops around 10-30% coverage mainly east of AUS. This setup, again, could lead to a strong storm or two with hail being the main concern. Regardless most areas should stay dry and a Red Flag Warning remains in effect until 9pm this evening for counties along and west of the I-35 Corridor into the Winter Garden and Edwards Plateau. Temps look to stay elevated in the 50s overnight. For Saturday we are expecting a very breezy and once again critical fire weather day. Such that we have gone ahead and issued a Red Flag Warning for the entire forecast area from 10am to 9pm tomorrow. With the jet moving overhead through the overnight this will cause winds to really ramp up tomorrow. A wind advisory may be needed but will hold off for now since our current wind advisory is still in affect. Similarly would like to look at more model guidance before pulling the trigger on a wind advisory. Temps Saturday wont be nearly as warm as todays with most areas seeing a 10 degree drop from today, meaning highs in the low 80s and even upper 70s in the Hill Country compared to the low and even upper 90s most areas experienced today. Winds should decouple and begin to relax come Saturday evening as the humidity values look to recover somewhat as well with most areas recovering to around 50%. Lows are forecast to be in the lower to upper 40s for most areas. && .LONG TERM... (Sunday through Friday) Issued at 235 PM CDT Fri Mar 14 2025 Key Messages... - Critical fire weather Monday and Wednesday, otherwise elevated to near critical fire weather - Unseasonably warm temperatures prevail through mid-week with no chances of rain Dry and warm conditions are expected with periods of gusty wind. This will mainly lead to fire weather concerns through the extended period. A departing upper level trough and surface high pressure are seen Sunday with clear skies and much lighter wind than previous days. Even with this lighter northerly wind, extremely dry conditions persist over all of South Central Texas allowing for at least elevated fire weather conditions Sunday afternoon with highs from the upper 70s to mid 80s. High pressure slides to the east Monday with southerly flow returning over the region. While this will eventually bring more moisture into the area, its relatively slow to do so allowing for minimum afternoon humidities to again drop into the teens and low 20s. A developing surface low increases the pressure gradient across the area with southerly wind around 15-20 mph and gusts to 30 mph leading to another day of near critical or critical fire weather conditions. Expect some clouds to develop overnight Monday into Tuesday with the increasing moisture. Winds stay breezy Tuesday, but mainly over the eastern half of the area where humidity will be highest during the day. Highs warm into the low 80s east to the low to mid 90s west Tuesday afternoon. Another dry Pacific front arrives the middle of next week. This continues the fire weather plagued forecast as extremely dry conditions return with gusty northwesterly wind. Expect another critical fire weather day Wednesday with dry conditions persisting through Thursday. Return flow Friday looks to bring back some moisture to the area. && .AVIATION... (06Z TAFS) Issued at 1248 AM CDT Sat Mar 15 2025 MVFR/VFR ceilings are circling around AUS with typical low stratus to the east and a dust layer making up a cig to the NW. Most of the period should be VFR, and the dust layer should remain higher up farther south over SAT/SSF. Winds and shifting to more northerly and NW along I-35 as the moist prefrontal layer slowly retreats east. There is still a low chance an isolated storm forms just east of the I-35 VCNTYs, but no impacts are expected. After 14Z strong winds will be gusting up to 40 KT around DRT with some gusts over 30 KT still possible around I-35. The winds should subside after 00Z and continue to lighten for the rest of the TAF period. && .FIRE WEATHER... Issued at 235 PM CDT Fri Mar 14 2025 - Red Flag Warning remains in effect until 9pm tonight - Red Flag Warning in effect 10am-9pm for critical fire weather conditions Saturday - Critical to near critical fire conditions continue into next week Critical fire weather conditions are occurring near the I-35 corridor west to the Rio Grande. Sustained winds 15 to 25 mph with gusts near 35 mph coinciding with RH values of 5 to 15 percent have been observed in these areas along the I-35 corridor west to the Rio Grande, where a Red Flag Warning is still in effect. Wind speeds are forecast to diminish this evening, with temporary moisture recovery east of I-35. Fire weather conditions are likely to be critical again Saturday across the area following another Pacific front/Dryline combo. West- northwest winds of 20 to 30 mph with gusts up to 45 mph will develop as a secondary axis of wind is expected to shift south into the region. Similar to Friday, the minimum relative humidity levels, will bottom out below 20%, and this is likely for all counties. Thus a Red Flag Warning has been issued and goes into affect 10am until 9pm tomorrow. Minimum humidity values will remain low for most of the area on Sunday through next week. Strong winds will return Monday through Wednesday resulting in Critical Fire Weather conditions once more. Beyond Wednesday we could be looking at the possibility for near critical fire weather conditions yet again though winds do not look quite as strong as on Monday, Tuesday, and Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 47 78 48 82 / 0 0 0 0 Austin Bergstrom Intl Airport 47 78 45 82 / 0 0 0 0 New Braunfels Muni Airport 47 81 46 84 / 0 0 0 0 Burnet Muni Airport 44 77 44 82 / 0 0 0 0 Del Rio Intl Airport 50 83 48 88 / 0 0 0 0 Georgetown Muni Airport 45 78 46 82 / 0 0 0 0 Hondo Muni Airport 45 82 44 85 / 0 0 0 0 San Marcos Muni Airport 46 79 44 82 / 0 0 0 0 La Grange - Fayette Regional 46 77 45 82 / 0 0 0 0 San Antonio Intl Airport 49 81 48 84 / 0 0 0 0 Stinson Muni Airport 49 82 47 85 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...CJM Long-Term...27 Aviation...18
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 1:59 AM CDT | Special Weather Statement | EWX | Lee | 46 min |
| Mar 15, 2:10 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 35 min |
| Mar 15, 2:18 AM CDT | Special Weather Statement | EWX | Bastrop | 42 min |
| Mar 15, 2:35 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 40 min |
| Mar 15, 3:12 AM CDT | Special Weather Statement | EWX | Williamson | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.